Moderate. These medicines may cause some risk when taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When these two medicines are taken together, your body may absorb less of your seizure medicine. Your body may also process your seizure medicine more rapidly.
What might happen:
The blood level of your seizure medicine may be decreased and cause a decrease in its effectiveness.
What you should do about this interaction:
Contact your doctor if you experience any seizures.Your healthcare professionals (e.g. doctor or pharmacist) may already be aware of this drug interaction and may be monitoring you for it. It may be necessary to adjust the dosage of your seizure medicine. Do not start, stop or change the dosage of any medicine before checking with them first.
1.Fincham RW, Schottelius DD. Decreased phenytoin levels in antineoplastic therapy. Ther Drug Monit 1979;1(2):277-83.
2.Bollini P, Riva R, Albani F, Ida N, Cacciari L, Bollini C, Baruzzi A. Decreased phenytoin level during antineoplastic therapy: a case report. Epilepsia 1983 Feb;24(1):75-8.
3.Sylvester RK, Lewis FB, Caldwell KC, Lobell M, Perri R, Sawchuk RA. Impaired phenytoin bioavailability secondary to cisplatinum, vinblastine, and bleomycin. Ther Drug Monit 1984;6(3):302-5.
4.Neef C, de Voogd-van der Straaten I. An interaction between cytostatic and anticonvulsant drugs. Clin Pharmacol Ther 1988 Apr;43(4):372-5.
5.Grossman SA, Sheidler VR, Gilbert MR. Decreased phenytoin levels in patients receiving chemotherapy. Am J Med 1989 Nov;87(5):505-10.
6.Dofferhoff AS, Berendsen HH, vd Naalt J, Haaxma-Reiche H, Smit EF, Postmus PE. Decreased phenytoin level after carboplatin treatment. Am J Med 1990 Aug;89(2):247-8.